Liver damage from tylenol – How much tylenol will cause liver damage

The US Food and Drug Administration (FDA) already warns that acetaminophen is toxic to the liver, and is linked to liver failure and other serious problems.  Healthy adults who took the maximum dose of Tylenol for two weeks were found to have liver damage, according to a study published in the Journal of the American Medical Association
Overdiagnosed: Making People Sick in the Pursuit of Health
But many people are completely unaware that Tylenol can be toxic to your liver, even at recommended doses. Taking too much acetaminophen can lead to liver failure, liver transplant and death. Acetaminophen is currently the leading cause of sudden liver failure in the U.S., as its toxic metabolites have been shown to kill liver cells. The drug is so toxic that as many as 80,000 people are rushed to the emergency room annually due to acetaminophen poisoning, and another 500-or-so end up dead from liver failure.
In fact, a new study, led by Dr. Kenneth Simpson of the University of Edinburgh in Scotland, found thatyou’re more likely to die from a “staggered overdose” (taking just a little bit too much for several days or weeks) of Tylenol than from a single large overdose.

Leave a Reply